Alert archive / Tennessee / Frost Advisories in 2018

Frost Advisory 3, NWS Nashville, TN

April 19, 201838 counties in Tennessee

NWS Nashville, TN issued this frost advisory at Apr 19, 2018, 2:55 AM CDT for 38 counties in Tennessee. It took effect at Apr 20, 2018, 1:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 19, 2018, 2:55 AM CDT (07:55 UTC)
In effect from
Apr 20, 2018, 1:00 AM CDT
Expired
Apr 20, 2018, 8:00 AM CDT
In force
7 hr
Issued by
NWS Nashville, TN
All 38 counties

Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.9 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2018-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2018-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 155 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1203 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
155 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

938 
WWUS74 KOHX 190755
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
255 AM CDT Thu Apr 19 2018

...Widespread Frost Expected...

.Clear skies and light winds will allow maximum cooling to occur.
This will lead to widespread frost development. Please take 
actions to protect sensitive vegetation from about 1 am through 8 
am Friday morning.

TNZ005>011-023>034-056>066-075-077>080-093>095-191700-
/O.NEW.KOHX.FR.Y.0003.180420T0600Z-180420T1300Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Waverly, New Johnsonville, McEwen, Dickson, 
Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet,
Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, 
Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, 
Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg,
Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, 
Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, 
Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, 
and Pulaski
255 AM CDT Thu Apr 19 2018

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY...

* TEMPERATURE...33 to 36 degrees.

* IMPACTS...With several hours of frost, crops and sensitive 
  vegetation could be damaged. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed or damaged if left
uncovered.

&&

$$
2 follow-up statements
675 
WWUS74 KOHX 191856
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
156 PM CDT Thu Apr 19 2018

...Patchy Frost Expected...

.Clear skies will allow temperatures to cool into the low to mid
30s. Winds may stay around 5 knots in some places which may
inhibit widespread frost development, but for low lying areas 
that are sheltered from the wind frost is still expected. Please 
take actions to protect sensitive vegetation from about 1 am 
through 8 am Friday morning.

TNZ005>011-023>034-056>066-075-077>080-093>095-201300-
/O.CON.KOHX.FR.Y.0003.180420T0600Z-180420T1300Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Waverly, New Johnsonville, McEwen, Dickson, 
Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet,
Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, 
Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, 
Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg,
Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, 
Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, 
Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, 
and Pulaski
156 PM CDT Thu Apr 19 2018

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
FRIDAY...

* TEMPERATURE...33 to 36 degrees.

* IMPACTS...With several hours of frost, crops and sensitive 
  vegetation could be damaged. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is expected. Sensitive outdoor 
plants may be killed or damaged if left uncovered.

&&

11

$$
697 
WWUS74 KOHX 200124
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
824 PM CDT Thu Apr 19 2018

...Patchy Frost Expected Tonight...

.Clear skies will allow temperatures to cool into the low to mid
30s. Winds may stay around 5 knots in some places which may
inhibit widespread frost development, but for low lying areas
that are sheltered from the wind, frost is still expected. Please
take actions to protect sensitive vegetation from about 1 am
through 8 am Friday morning.

TNZ005>011-023>034-056>066-075-077>080-093>095-201300-
/O.CON.KOHX.FR.Y.0003.180420T0600Z-180420T1300Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Waverly, New Johnsonville, McEwen, Dickson, 
Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet,
Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, 
Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, 
Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg,
Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, 
Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, 
Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, 
and Pulaski
824 PM CDT Thu Apr 19 2018

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
FRIDAY...

* TEMPERATURE...33 to 36 degrees.

* IMPACTS...With several hours of frost, crops and sensitive 
  vegetation could be damaged. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is expected. Sensitive outdoor
plants may be killed or damaged if left uncovered.

&&

$$

27

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this frost advisory went out at Apr 18, 11:38 PM CDT, 3 hours 17 minutes earlier.

Area forecast discussion, Apr 18, 11:38 PM CDT, 3 hours 17 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1138 PM CDT Wed Apr 18 2018

.UPDATE...
FOR 06Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Cold front has entered Middle Tennessee, and showers have quickly
filled in along the boundary. We have correspondingly increased
POP's most areas. Evening sounding from OHX shows reasonably high
RH to just above 800 mb, where a sharp inversion also marks the
transition to a deep dry air layer aloft. Echo tops product on
the WSR-88D is showing some 15 to 20+ kft tops near the Tennessee
River, so clearly the front is lifting some of these cells above
the inversion. So far, we aren't detecting any lightning, but will
monitor as the front progresses through the mid state.

&&

.AVIATION...
06Z TAF DISCUSSION.

Wind shifts occurring as the fropa spreads across the mid-state.
Westerly winds are shifting to the north and should begin relaxing
a little until sunrise. Gusts will pick up again for Thursday.

More clouds will slip in from the north over the next several
hours and while currently VFR, a couple of hours of MVFR cigs are
possible Thursday morning across all terminals before returning to
VFR for the remainder of the cycle.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......08
AVIATION........Unger
Hazardous weather outlook, Apr 18, 5:27 AM CDT, 21 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
527 AM CDT Wed Apr 18 2018

TNZ005>011-023>034-056>066-075-077>080-093>095-191030-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
527 AM CDT Wed Apr 18 2018

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

Frost Advisories in Tennessee, 2018Every frost advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.